Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
fundamental

Started four month course 80mg of accutane

Hey, Im 17 and have been suffering from acne for 3-4 years now. Like most, I have tried endless products to try and clear my acne but nothing has worked. From day one of getting acne it has gradually got worse and worse over the years.

With my acne i tend to only get it on my face, along my jawline, cheeks, chins, and forehead. (basically the whole of my face). I also occasionally have minor outbreaks on the backs of my shoulders. My acne seems to be an on going cycle. I will have an outbreak then over about a course of 5 days it will clear but it seems 6 days later i will have another outbreak so the cycles starts over again. I've found the best way to settle my acne and reduce the redness is to wash my face each night and then dab TCP (antiseptic liquid) on the areas affected. However this only reduces swelling and the acne is still visible and occasionally it dry's the skin causing me to outbreak even more.

Previously i was also on antibiotics and benzoyl peroxide face cream prescribed by my GP which i used for 6 months but didn't really see any changes.

Acne has really effected my confidence and my confidence has been drained over the last couple of years. Over the last year i've found it hard to speak to people face to face as i don't want people staring at my spots and i also tend to avoid speaking to people on days of outbreaks.

After 3-4 years of acne, i've had enough of the same on going routine and fed up about worrying about eating something which may make my acne flare up, what my skin looks like when i wake up , having to use TCP just to keep my face from going out of control in a red rage and the constant worry about people thinking err look at that boy with spots on his face.So I re visted my GP. They then forwarded me to a dermatology centre where i have been subscribed with 80 mg of roche roaccutane. I was prescribed this treatment on the 17th but have only today been able to start as i had to wait for results of a blood test to confirm all was well. It seems like a high dosage

in my eyes as i don't have seriously bad heavy acne and most people seem to be taking 20-40 mg doses. Hopefully i won't get seriously bad side affects.

I took my first does at 2pm and it's now 5.20pm and yet have not noticed any side effects (understandable). So we will see what the next few days will bring. I believe i am on a 4 month course if i got that correct.

Wish me luck people. I will try to get some photos up soon

Edited by fundamental

Share this post


Link to post
Share on other sites

Hey, man. Looks like you will be only few days apart from my course. I've started it few days ago with 40mg and I'm 17, too. Ur dose seems really strange to me as u mentioned u haven't got serious acne. Hm... Be sure to drink lots of water from the beggining so ur skin won't get very dry fast.

Where are you from?

will follow ur log and good luck with your course!

Simon.

Share this post


Link to post
Share on other sites

just wanted to wish you luck! its good your on a higher dose! now you can just get it over with - 4 month will fly by!! people on a lower dosage are probably weigh less/are doing a 6 month course. Keep us posted! good luck again!

Share this post


Link to post
Share on other sites

Good luck man. 80 mg does seem pretty high, but has a pretty good chance of curing you for good. I wish I had done this at 17 when it was first recommended to me, I'm 21 and on it now.

Share this post


Link to post
Share on other sites
So it's been 10 hours since i took my first dosage and I'm already feeling minor back ache. Is/was this the same for every body else?

Yea, my back started aching a little on the second day. It wasn't much, but it was enough for me to notice it. Hopefully your back doesn't get too sore!

Good luck : )

Share this post


Link to post
Share on other sites

So it's nearly the end of day 3 now. No change at all really just my eyes feel a little strained.

When do you usually see signs of accutane taking affect?

Share this post


Link to post
Share on other sites

On my third day, I was breaking out all around my nose, my face and eyes were really dry, and my back hurt.

I'm on day 9 now, and the breakouts around my nose stopped (there's still new pimples there but it's like one or two easily taken care of pimples...during the breakout I'd get close to ten very painful ones) in favor of breakouts around my chin area. Lips get dry real easy now, so I've been using carmex several times a day to help take care of that. My upper arms and back are really sore (and I have a bowling tournament in an hour >_<) and my lower back's pretty bad too.

Oh, and I've noticed a lot of dryness around my knuckles. It doesn't hurt or anything, just looks weird.

I've read logs where people didn't feel any side effects (aside from dryness) until two to three weeks in, though. It's different for everyone. So you could start feeling the effects tomorrow, the next day, two weeks from now, etc. If you haven't noticed anything too different by the end of the first month just tell your derm. You may need to be put on a different dosage.

Share this post


Link to post
Share on other sites

Hope it all goes well. I am only a couple of days ahead of you. Don't be surprised if you suddenly have a red face tomorrow - that is what suddenly happened to me.

On the dose you are on, you will feel the affects soon for sure (I have my own log running which shows what I am finding)

Probably because I'm older, I have no joint pains with this (beyond the growing years), but dryness is a real problem at the mo.

Start moisturising now man - I know it seems odd to do (like it is for all of us who have oily skin) but when it starts to dry out, it will dry out quickly, and use lip balm all day - OK you might look like a girl but once they crack it'll be horrible.

Good luck, hope it all goes well,

Martin

Share this post


Link to post
Share on other sites

Day 8

I've not bothered covering the first 8 days as understandably nothing much has happened. So it's day 8 now and since yesterday it seems the redness of my face has died down and surprisingly my acne seems to be clearing up. As the redness of my face has completely disappeared the single spots are now more noticeable but my face looks a bit better then usual. Is this normal for your acne to get better at first and is the nasty breakout which comes with accutane creeping quickly round the corner? Or for some people does accutane really start to do the magic straight away?

I've had a few common side effects dry lips, dry face, headaches and back ache. I'm constantly reaching for the vaseline and moisturizer but doesn't seem to be too much of a hassle. Last night i had a bit of trouble getting to sleep as the back ache was really painful and meant having to lay in a flat awkward position.

I will start posting more frequently from now as i suspect more will be going on

Share this post


Link to post
Share on other sites

Day 12

So i think I am now going through the IB which started yesterday. I can tell its an IB because usually i have a break out every 6-7 days but I have had two-three big break out's in the space of two days. Am i right by saying this or is it just a coincidence? Did anyone else on a similar dosage or the same age as me have an IB on the 11-12th day?

Be great to hear back from people.

:D

Share this post


Link to post
Share on other sites

We're probably all different mate, thats the good thing with us keeping our logs and been able to compare notes!

I thought I had my initial breakout by day 3,then it all settled down, and in the last couple of daysI'm getting nice big spots coming up in places I don't usually get any.

Just the way it is i guess.

Keep up the log - E45 Cream (not the lotion) and Nuetrogena 6 hour lip balm are great by the way

Share this post


Link to post
Share on other sites

Day 34

I've seemed to be on a cycle for the past 2 weeks. I've been having breakouts every few days.

I will have a breakout and then in the next few days i start to think my acne is finally disappearing but then another break out hits me. This has only been going on for just under 2 weeks but each break out seems to be getting worse. Has anyone else had this? I have noticed a difference in my acne now though. Before i started accutane a spot would not usually produce a lot of sebum but now the majority of them seem to be constantly producing sebum.

Another thing i have noticed is that for about a week now my lips and skin are not dry at all. For the first 3 weeks they were both dry and saw from day 3 and I had to constantly moisturize. However i have not once reached for the moisturizer. Again has anyone else experienced this?

I'm hoping i start seeing improvement soon as it's now been over a month.

Thanks,

George

Share this post


Link to post
Share on other sites

I'm finding the same George- the breakouts are continuing and the spots are getting larger when they come! I think its just part of the process.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×